Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Little Rock, AR

September 26, 2007Ouachita County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Sep 26, 2007, 3:45 PM CDT for Ouachita County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2007, 3:45 PM CDT (20:45 UTC)
Expired
Sep 26, 2007, 5:45 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text
Flood severity
None

County Ouachita County, AR

The radar

The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 262048
FFWLZK
ARC103-262245-
/X.NEW.KLZK.FF.W.0002.070926T2045Z-070926T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 545 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THAT AS MUCH AS ONE TO TWO INCHES OF RAIN HAS FALLEN OVER SOUTHERN
  OUACHITA COUNTY IN THE LAST HOUR. THE CAMDEN AIRPORT HAS RECEIVED
  BETWEEN HALF AND THREE QUARTERS OF AN INCH OF RAIN IN THE LAST TWENTY
  MINUTES. RADAR INDICATES AREAS ALONG HIGHWAY 79 BETWEEN STEPHENS 
  AND CAMDEN HAVE RECEIVED THE HEAVIEST RAINFALL. SHOWERS AND THUNDERSTORMS
  WILL CONTINUE OVER MUCH OF SOUTHERN OUACHITA COUNTY...AND THIS WILL
  ONLY INCREASE THE THREAT OF FLASH FLOODING. 

* LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  STEPHENS...CAMDEN...BRAGG CITY...AND TATE.

&&

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOISE...TURN AROUND...DONT DROWN.

LAT...LON 3339 9310 3363 9310 3364 9279 3366 9278
      3364 9274 3355 9275 3355 9277 3354 9275
      3350 9276 3340 9285
TIME...MOT...LOC 2045Z 180DEG 0KT 3351 9296

$$

57

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 2:01 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Sep 26, 2:01 PM CDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
201 PM CDT WED SEP 26 2007

.DISCUSSION...
MAIN CONCERNS EARLY IN THE FORECAST CYCLE ARE CHANCES OF RAIN...&
ANY LOCALIZED FLOODING CONCERNS...THEN TEMPERATURE FORECAST.
SURFACE FRONT LIES NEAR A KFSM TO KPOF LINE...& WELL DEPICTED IN
WIND DIRECTIONS & THETA-E GRADIENT. 70+ DEWPOINT AIR SOUTH OF
BOUNDARY...WHILE 60 DEGREE AIR NORTH OF BOUNDARY. SCATTERED
SHOWERS & THUNDERSTORMS TODAY HAVE BEEN ALONG THE BOUNDARY & WITH
A SHORTWAVE MOVING INTO WEST AR. THE AREA OVER WEST AR ASSOCIATED
WITH THE SHORTWAVE CONTINUES TO SHOW A GRADUALLY WEAKENING AS IT
MOVES EAST...BUT WILL HAVE A GOOD COVERAGE ACROSS CENTRAL AR. HAVE
UPDATED FORECAST TO LIKELY IN THIS EXPECTED AREA. REST OF STATE
CHANCE CAT. CIRRUS BLOW-OFF HAS FILTERED OVER THE STATE & HELPING
KEEP TEMPS DOWN A FEW DEGREES. ISOLATED HEAVY RAIN THREAT WILL
CONTINUE INTO THE EVENING...WITH HIGH PRECIP WATER VALUES.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
THIS EVENING...THE CONVECTION OVER WEST AR ASSOCIATED WITH THE
SHORTWAVE WILL CONTINUE EAST...WHILE THE BOUNDARY WILL SLOWLY
DRIFT SOUTHEAST OVERNIGHT. WILL KEEP A CHANCE OF SCATTERED SHOWERS
& THUNDERSTORMS ALONG THE BOUNDARY AS IT DRIFTS SOUTHEAST. MODELS
A BIT DIFFERENT IN THEIR LOCATION OF THE BOUNDARY...BUT PREFER THE
GFS WITH THE BOUNDARY NEAR KPBF TO KLLQ AT 12Z THURSDAY...WITH A
CHANCE OF ISOLATED CONVECTION WITH THE BOUNDARY. GRADUAL DRYING
BEHIND THE FRONT THROUGH THURSDAY FROM NW TO SE AR...WITH MOST OF
ANY PRECIP PUSHING SE OUT OF THE STATE BY THURSDAY AFTERNOON. HAVE
KEPT SMALL CHANCE THURSDAY MORNING ALONG FRONT. A NW-N WIND FLOW
BEHIND THE FRONT AS THE SURFACE RIDGE BUILDS IN FROM THE NW. THEN
DRY THROUGH SATURDAY...AS THE SURFACE HIGH HOLDS OVER THE AREA. IT
WILL GRADUALLY MOVE EAST...ALLOWING A RETURN FLOW ON SUNDAY...AS A
SLIGHT CHANCE IS BACK IN THE FORECAST WITH A FRONT APPROACHING
FORM THE NORTHWEST LATE SUNDAY. AS THE UPPER TROUGH PUSHES EAST
THURSDAY...THE UPPER RIDGE BUILDS OVER THE SOUTHERN PLAINS. TEMPS
START COOL THURSDAY...THEN A GRADUAL WARM UP INTO THE WEEKEND.

&&

.LONG TERM...MONDAY THROUGH WEDNESDAY
WEAK FRONT MOVING THROUGH LATE SUNDAY INTO MONDAY. HOWEVER...NO
PRECIP ASSOCIATED WITH THIS FRONTAL PASSAGE...WITH ONLY AN
INCREASE IN CLOUD COVER NOTED. GUIDANCE IS TRYING TO SHOW ANOTHER
FRONT APPROACHING TUESDAY...BUT THERE ARE DIFFERENCES BETWEEN
MODEL SOLUTIONS. FOR NOW...DO NOT MENTION PRECIP...BUT DID
INCREASE CLOUD COVER. TEMPERATURES THROUGH THE EXTENDED WILL BE
ABOVE NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  82  57  83 /  60  10   05   05
CAMDEN AR         67  87  61  87 /  50  20   05   05
HARRISON AR       59  81  53  83 /  60  10   05   05
HOT SPRINGS AR    64  85  59  85 /  60  10   05   05
LITTLE ROCK   AR  64  85  59  85 /  60  10   05   05
MONTICELLO AR     67  87  61  87 /  50  20   05   05
MOUNT IDA AR      62  84  58  85 /  60  10   05   05
MOUNTAIN HOME AR  60  81  53  83 /  60  10   05   05
NEWPORT AR        63  83  58  84 /  50  10   05   05
PINE BLUFF AR     66  86  60  86 /  50  20   05   05
RUSSELLVILLE AR   61  83  57  84 /  60  10   05   05
SEARCY AR         64  84  58  84 /  50  10   05   05
STUTTGART AR      66  85  60  85 /  50  10   05   05
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...59 / LONG TERM...58
Hazardous weather outlook, Sep 26, 5:00 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT WED SEP 26 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WARM...MOIST...AND UNSTABLE ATMOSPHERE CONTINUES OVER ARKANSAS AND
WILL AGAIN PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS ARKANSAS TODAY AND TONIGHT. THESE THUNDERSTORMS ARE
ANTICIPATED TO REMAIN BELOW SEVERE LIMITS...BUT SOME OF THE STORMS
MAY PRODUCE LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...THE CHANCE OF PRECIPITATION WILL BECOME LESS. DRIER
AIR WILL MOVE INTO THE AREA LATE THURSDAY AND REMAIN OVER THE AREA
THROUGH SATURDAY. A COLD FRONT WILL APPROACH SUNDAY AND BRING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA. MONDAY AND
TUESDAY WILL BE DRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

38

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 4:46 PM CDTFlash Flood WarningLZKCleveland, Jefferson119 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.